Methotrexate nausea

Does anyone have any top tips for handling mild nausea caused by methotrexate?

Comments

  • Fif
    Fif Member Posts: 109

    Try taking it just before you go to bed. That way you may sleep through any side effects. I've been lucky, only experiencing tiredness the following day, but your body needs time to adjust.

  • Woofy
    Woofy Member Posts: 253

    Hi there. I’ve been taking this since May. As others have mentioned taking it on an evening just after your evening meal. So there are only a few hours before bed. ( well it is for an old duffer like me) I always have a little bio yogurt after I’ve taken them. So far so good. Someone told me on here to have a substantial meal too. I take mine on a Thursday. But if you work, perhaps take them On a day when you know you aren’t working the next day.

  • Tray
    Tray Member Posts: 12

    I'm taking sulfasalazine 1 tablet 4 times a day, I'm suffering with nausea, any ideas what I can do as I can't just take one before bed?

  • JC1978
    JC1978 Member Posts: 21
    edited 30. Sep 2023, 05:46

    Hi @GillW

    Bless you! Nausea is pants!!!

    In some people the nausea decreases as time goes on. I've been on it since 2020 and the injection since 2021 and hardly ever get nausea now.

    Talk to your Rheumatologist. I had nausea when I first started taking methotrexate. My rheumatologist was really helpful. He increased my folic acid dose which really helped. But I still felt a little nauseous. So he switched me to the weekly injection.

    I work weekends and have Mondays and Tuesdays off work so I take mine on a Sunday evening so I sleep directly after and if I feel a bit green the next day at least I'm not feeling yuck at work.

    I rarely feel nauseous with it now though!

    if all else fails the rheumatologist may be able to switch you to a different medicine. My brother couldn't tolerate methotrexate due to the nausea so they switched him to something else.

    hope this helps!!!

  • FULLTIMER
    FULLTIMER Member Posts: 6

    I had a six month trial of that and nausea is just about the only known side effect I didn't get but I was taking two tablet twice a day morning and evening after food, I know I wouldn't go back on them even though in hindsight they might have been helping , constantly felt bloated and feeling as if I needed the toilet all the time, had trouble peeing , headaches, very high blood pressure and have suffered from tinnitus since , a side effect that is known but doesn't seem to get listed in the UK.